Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 37, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 7, 2008, 3:15 AM CDT for McLean County, Illinois. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2008, 3:15 AM CDT (08:15 UTC)
- Expired
- Jul 7, 2008, 7:03 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County McLean County, IL
The radar
The Lincoln radar (KILX), 64 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:00 AM CDT | HEAVY RAIN 1.79 | 1 N (Bmi)Bloomington Ar, IL | 5-HOUR TOTAL |
| Jul 7, 7:00 AM CDT | HEAVY RAIN 2.78 | 1 N Cooksville, IL | COCORAHS REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KILX 070821 FFWILX ILC113-071415- /O.NEW.KILX.FF.W.0037.080707T0815Z-080707T1415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 315 AM CDT MON JUL 7 2008 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MCLEAN COUNTY IN CENTRAL ILLINOIS... * UNTIL 915 AM CDT. * AT 315 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS OVER MCLEAN COUNTY. DOPPLER RADAR HAS ESTIMATED 2.5 INCHES OF RAIN SINCE 2 AM. THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS THIS AREA. LOCALIZED RAINFALL AMOUNTS WILL LIKELY RANGE FROM 3 TO 5 INCHES BY 6 AM. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING...ESPECIALLY IN LOW SPOTS AND UNDERPASSES ALONG AREA ROADS. AREAS WITH POOR DRAINAGE WILL ALSO LIKELY SEE FLOODING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...BLOOMINGTON... COOKSVILLE...DOWNS...HUDSON...LEXINGTON...NORMAL AND TOWANDA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4068 8864 4037 8865 4040 8901 4063 8903 $$ SHIMON
1 follow-up statement
000 WGUS73 KILX 071203 FFSILX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 702 AM CDT MON JUL 7 2008 ILC113-071212- /O.CAN.KILX.FF.W.0037.000000T0000Z-080707T1415Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MCLEAN- 702 AM CDT MON JUL 7 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL MCLEAN COUNTY... THE FLASH FLOODING HAS SUBSIDED. THEREFORE THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL MCLEAN COUNTY. LIGHT RAIN WILL CONTINUE FOR A COUPLE MORE HOURS...SO SOME MINOR FLOODING OF TRADITIONAL LOW SPOTS MAY LINGER THROUGH 8 OR 9 AM. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 4068 8864 4037 8865 4040 8901 4063 8903 $$ SHIMON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 11:18 PM CDT, 3 hours 57 minutes earlier.
Area forecast discussion, Jul 6, 11:18 PM CDT, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1118 PM CDT SUN JUL 6 2008 .DISCUSSION... ISSUED 830 PM CDT SUN JUL 6 2008 LATEST SFC MAP INDICATING WEAK WARM FRONT ACRS MO INTO SRN IL WHICH SHOULD LIFT NORTH OVERNIGHT AS A COLD FRONT CURRENTLY OVR NW WISCONSIN SWWD THRU THE ERN DAKOTAS SLIPS SOUTHEAST. LARGE THUNDERSTORM COMPLEX WHICH FORMED ACRS NW IOWA LATE THIS AFTN WAS EXPCTD TO TRACK ESE INTO ERN IOWA BUT HAS STAYED MORE ON AN EASTERLY TRAJECTORY ACRS NRN IOWA...AT LEAST FOR NOW. CORFIDI VECTORS STILL SUGGEST ANY STORMS WHICH REGENERATE ACRS N-CNTRL IA OVERNIGHT WL TRACK ESE AFFECTING MAINLY THE NORTHERN THIRD OF THE FCST AREA. 00Z ILX SOUNDING SHOWING OTHER THAN SOME MID LVL MOISTURE THE PROFILE WAS STILL RATHER DRY WITH A FAIRLY DECENT CAP IN PLACE. THE COMBINATION OF LOW AND MID LVL WARM ADVECTION AND MOISTURE TRANSPORT LATE TNT INTO MONDAY MRNG ALONG AND NORTH OF WEAK WARM FRONT SHOULD BE ENOUGH TO KICK OFF AT LEAST SCATTERED CONVECTION ACRS THE AREA. CURRENT ZONES HANDLING THE EVENING TRENDS WELL...SO OTHER THAN SOME MINOR ADJUSTMENTS TO HOURLY TEMP AND DEW POINT GRIDS...NO EVENING UPDATE WL BE NEEDED. SMITH && .AVIATION... ISSUED 1110 PM CDT SUN JUL 6 2008 CONVECTION CHANCES AND COVERAGE OVERNIGHT CONTINUES TO BE THE MAIN FORECAST CHALLENGE. SMALL CLUSTER OF STORMS ACRS EAST CENTRAL IOWA TRACKING EAST SHOULD STAY JUST NORTH OF PIA AND BMI BUT AM CONCERNED ABOUT ADDL DVLPMT AT THE SRN END OF THE COMPLEX WHICH MAY SHIFT THE AREA OF STORMS A BIT FURTHER SOUTHEAST INTO OUR NRN FCST AREA. AREA OF STORMS HAS SHOWN A DECREASING TREND AS IT MOVES ACRS EXTREME ERN IOWA AS IT ENCOUNTERS A FAIRLY SUBSTANTIAL WARM LAYER DEPICTED ON THE DVN AND ILX SOUNDINGS THIS EVENING. HOWEVER...STILL QUITE A BIT OF INSTABILITY ABOVE 850 MB AND SOME OF THAT WL BE REALIZED DURING THE ERLY MRNG HOURS WITH SCT CONVECTION...ESP ACRS THE NRN TAF SITES. WL INCLUDE A TEMPO GROUP FOR A COUPLE OF HOURS AT PIA AND BMI TO TAKE INTO ACCOUNT A MORE SELY TRACK TO THE CURRENT CLUSTER OF STORMS. MAIN THREAT WITH THESE STORMS WILL BE WITH TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. FURTHER EAST AND SOUTH THE PICTURE BECOMES A BIT MORE COMPLICATED WITH THE LATEST SFC ANALYSIS INDICATING THE BEST MOISTURE CONVERGENCE HAS SHIFTED INTO EASTERN IL AHEAD OF A WEAK WARM FRONT OVR SW IL. WL MAKE A LAST MINUTE DECISION ON THE RMDR OF THE TAF SITES FOR THE OVERNIGHT HOURS AS WHETHER TO INCLUDE A TEMPO GROUP OR VCTS. WITH THE INCREASE IN LOW LVL MOISTURE...FOG AND HAZE WL LIMIT VISIBILITIES OVERNIGHT IN ADDITION TO ANY CONVECTION WHICH MAY PASS THROUGH. AT THIS POINT...IT APPEARS THE NORTHERN FCST AREA WL SEE SOME PATCHY MVFR VSBYS IN FOG/HZ. SCATTERED CONVECTION CHANCES WILL HOLD AT LEAST THRU THE MID MORNING HOURS MONDAY BEFORE THE WARM FRONT SHIFTS NORTHEAST OF THE AREA BY AFTN. WL CARRY VCTS ACRS THE NORTH IN THE MRNG AND THEN KEEP THE REMAINDER OF THE PERIOD DRY. SFC WNDS WL BE LIGHT SELY TNT WL BECOME SW BY LATE MONDAY MORNING WITH A FEW GUSTS APPRCHG 20KTS DURING THE AFTN. SMITH && .PREV DISCUSSION... ISSUED 301 PM CDT SUN JUL 6 2008 SHORT TERM...TONIGHT THROUGH WEDNESDAY... COLD FRONT CURRENTLY EXTENDS FROM CENTRAL MINNESOTA TO A SURFACE LOW AROUND OMAHA...WITH A WARM FRONT THEN EXTENDING EASTWARD THROUGH SOUTHERN IOWA AND INTO WESTERN ILLINOIS. THIS BOUNDARY MAY BECOME THE FOCUS FOR THUNDERSTORM DEVELOPMENT OUT WEST BEFORE MIDNIGHT... WITH CONVECTION THEN MOVING EASTWARD AND SOUTHEASTWARD ON THE EASTERN FLANK OF THE PLAINS UPPER RIDGE. WITH THIS IN MIND WILL INDICATE SOME CHANCE POPS TONIGHT ACROSS THE WESTERN HALF OF THE FORECAST AREA. THIS ACTIVITY SHOULD CONTINUE INTO THE REMAINDER OF THE AREA MONDAY MORNING BEFORE WEAKENING IN THE AFTERNOON. THE NEXT ROUND OF THUNDERSTORMS WILL THEN REDEVELOP TO THE WEST AGAIN OVER IOWA. ALTHOUGH THE MEAN UPPER FLOW WILL FAVOR MORE OF AN EASTERLY STORM MOVEMENT RATHER THAN SOUTHEASTERLY...THE COLD FRONT WILL BE ON THE MOVE AND SHOULD PROVIDE AN ADDITIONAL FOCUS FOR DEVELOPMENT FURTHER SOUTH. POPS GO UP TO LIKELY IN THE NORTHWEST ON TUESDAY AS THE FRONT MOVES IN DURING PEAK HEATING TUESDAY AFTERNOON AND CONTINUES TO JUST SOUTH OF THE AREA BY WEDNESDAY MORNING. WILL HAVE LIKELY POPS FOR THE CENTRAL AND SOUTHEAST TUESDAY NIGHT ALONG THE FRONT...THEN CHANCE POPS IN THE SOUTHEAST ON WEDNESDAY IN CASE THE FRONT ENDS UP A LITTLE SLOWER THAN CURRENTLY FORECAST. THE POTENTIAL WILL EXIST FOR SEVERE STORMS LATE MONDAY NIGHT IN THE NORTH WITH MCS ACTIVITY THAT DEVELOPS OVER IOWA AND MOVES EAST...BUT THE HIGHER RISK OF SEVERE WILL BE WITH THE FRONT TUESDAY AFTERNOON AND EVENING. CAPE VALUES AHEAD OF THE FRONT SHOULD REACH AROUND 2500-3000 J/KG...AND ALTHOUGH SOME CAPPING WILL BE AROUND DUE TO THE SEASONABLY WARM TEMPERATURES ALOFT...MECHANICAL LIFT ALONG THE FRONTAL BOUNDARY SHOULD BE SUFFICIENT FOR DEEP SUSTAINED UPDRAFTS. THE MAIN THREATS WILL BE WET MICROBURSTS AND MODERATELY LARGE HAIL. ANY MORE SPECIFICS REGARDING THE SEVERE THREAT ARE STILL DIFFICULT TO PIN DOWN AT THIS TIME DUE TO THE POSSIBLE EFFECTS OF EARLIER CONVECTION MONDAY NIGHT AND EARLY TUESDAY BEFORE REGENERATION OCCURS ALONG THE FRONT TUESDAY AFTERNOON. LONG TERM...THURSDAY THROUGH SUNDAY... RELATIVELY QUIET PERIOD EXPECTED LATE THIS WEEK INTO EARLY NEXT WEEK. THE FRONT THAT MOVES THROUGH TUESDAY NIGHT AND WEDNESDAY SHOULD COME TO A HALT FAR ENOUGH TO OUR SOUTH TO PRECLUDE MENTIONABLE POPS THURSDAY AND THURSDAY NIGHT. BY FRIDAY...THE UPPER FLOW FLATTENS OUT AND BEGINS A TREND TOWARD TROUGH WEST AND RIDGE EAST. WILL SHOULD ALLOW THE OLD COLD FRONT TO RETURN NORTHWARD AND MAY PROVIDE A FOCUS FOR CONVECTION ON FRIDAY...BUT WILL KEEP POPS IN THE SLIGHT CHANCE RANGE SINCE IT STILL NOT CLEAR HOW FAR SOUTH THE FRONT WILL PENETRATE ON THURSDAY. AFTER THE WARM FRONT PASSES... TEMPERATURES AT THE SURFACE AND ALOFT WILL WARM UP QUITE A BIT. HIGHS 90-95 SHOULD BE PLENTIFUL NEXT WEEKEND. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 6, 3:17 PM CDT, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 317 PM CDT SUN JUL 6 2008 ILZ027>031-036>038-040-041-071100- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 317 PM CDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT AN UPPER-LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS INTO NORTH CENTRAL ILLINOIS TONIGHT. NONE OF THE STORMS ARE EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY...AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. THUNDERSTORM CHANCES WILL INCREASE MARKEDLY ON TUESDAY...AS A COLD FRONT SINKS INTO THE REGION FROM THE NORTHWEST. THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ047-049-050-071100- CASS-MORGAN-SCOTT- 317 PM CDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT AN UPPER-LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS INTO CENTRAL ILLINOIS TONIGHT. NONE OF THE STORMS ARE EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY...AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. THUNDERSTORM CHANCES WILL INCREASE MARKEDLY ON TUESDAY...AS A COLD FRONT SINKS INTO THE REGION FROM THE NORTHWEST. THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. THE ILLINOIS RIVER WILL REMAIN IN FLOOD AT BEARDSTOWN AND POINTS DOWNSTREAM THROUGH THE NEXT SEVERAL DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ042>046-048-051>057-061>063-071100- CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS-EDGAR- LOGAN-MACON-MENARD-MOULTRIE-PIATT-SANGAMON-SHELBY-VERMILION- 317 PM CDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT AN UPPER-LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS INTO CENTRAL ILLINOIS TONIGHT. NONE OF THE STORMS ARE EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY...AS A LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. THUNDERSTORM CHANCES WILL INCREASE MARKEDLY ON TUESDAY...AS A COLD FRONT SINKS INTO THE REGION FROM THE NORTHWEST. THERE IS A SLIGHT RISK OF SEVERE STORMS TUESDAY AND TUESDAY NIGHT...MAINLY NORTH OF I-70. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS. HEAVY RAIN WILL ALSO BE POSSIBLE...WITH THE POTENTIAL FOR MINOR FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. ILZ066>068-071>073-071100- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 317 PM CDT SUN JUL 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER-LEVEL DISTURBANCE WILL BRING A CHANCE OF THUNDERSTORMS INTO CENTRAL ILLINOIS ON MONDAY. THUNDERSTORM CHANCES WILL INCREASE MARKEDLY ON TUESDAY NIGHT...AS A COLD FRONT SINKS INTO THE REGION FROM THE NORTHWEST. HEAVY RAIN WILL BE POSSIBLE...WITH THE POTENTIAL FOR MINOR FLOODING. STORM CHANCES WILL CONTINUE ON WEDNESDAY AS THE FRONT LINGERS NEAR SOUTHEAST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT. BARNES
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 3:32 AM CDT | Areal Flood Advisory | ILX | Fulton, Peoria, Tazewell | 3 hr |
| Jul 7, 3:55 AM CDT | Flash Flood Warning | ILX | Champaign, DeWitt, McLean, Piatt | 3 hr |
| Jul 7, 4:37 AM CDT | Flash Flood Warning | ILX | Coles, Douglas | 3 hr |
| Jul 7, 5:50 AM CDT | Flash Flood Warning | ILX | Moultrie | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.